Dihydrocodeine feeling sick as a dog

Hi all looking for some info .ive been put on dihydrocodeine for my arthritis. ive only been taking them for two days but they make me feel so sick .even only taking 1 instead of two the sickness i feel is terrible .i wanted to know has any one else experienced this and does the sickness go the longer you take them .any replies would be appreciated .

13 Replies

  • Hello neilninja

    Sadly yes nausea is a side effect as well as feeling sleepy, vomiting and constipation.

    Cocodamol is a lot better for some people but depends what other drugs you are taking. Can't be taken if you are taking anything contaoning paracetamol.

    Is there something else you can take?

    Pat x

  • Hello pat thanx for your reply .ive tried cocodamol as well they also made me feel very sick and did nothing for the pain .i have taken amitryptaline 50mg at night for years and i do notice it eases the pain at night .i very rarely get woken through the night with arthritis pain so i think they do help .ive tried naproxen with co-dydramol also but they did nothing for the pain .

  • If Amitryptaline work why do you need something else? Is it for breakthrough pain?

    If something works hang on to it?

    Pat x

  • It helps pat but i only take it at night .i have been tempted to try some in the day but thought against it because drivin etc .as i know once they kick in they drowse you .

  • Are you OK through the day then?

    If David has any appts during the day - he takes nothing until after he's driven home. If he is really bad then he uses taxi or books hospital ambulance. But that usually involves long bouncy journeys. He does have Fentanyl patches which are still at a safe level for driving.

    All a juggle.

    Pat x

  • Hi,nielninja, you never said what type of Athritis you have.

  • Hi gemini osteo arthritis in hips and base of spine .

  • Sorry for misleading you. I wish you luck in finding something to ease the pain.

  • I can't take them either. There are other types of strong pain killers, so best go have a talk with your GP about your options. I have found though that even if your pain is bad, you need to very slowly build up use of strong pain meds like dihydrocod. or tramadol, as they can knock you quite badly if you start straight in at full doses. In the end I found that codeine phosphate (as syrup) plus paracetamol separately worked best for me, as I could vary the amount of codeine much better than taking cocodamol tablets and only take as much as I needed - which wasn't always a full dose. Tramadol made me feel awful and gave me bad nausea, and I also got withdrawals from it if I didn't take it absolutely regularly.

  • Hi Neil, what strength are you on? i have been taking 120 mg for many years now and no problem but when i started taking these i had been on other strong painkillers for many years and just changing form them to these i had no bad effects along with these i now have to take several others at the same time and i know if for any reason i had to stop it would kill me, the only painkillers that i have had a bad reaction with was Tramadol which gave me very bad migraine headaches but you will find for every type of painkillers for every 10 who love them there is always someone who has a bad reaction to them and cannot stand them.

    good luck with finding one that gives you relief from your pain whatever it is.

    Regards Poppy Ann.

  • Hello neilninja ( good name )

    Nice to meet you

    The first time I took 30mg dyhydrcodiene I really thought I was dying no honest I felt that bad . I think there are short acting and slow release ones. I after I can't remember how long was able to take 30mg and 500mg paracetamol and it was effective then I took 60 mg and 1 g paracetamol .I eventually got use to them and they worked but it was n't for osteoarthritis. I was having spells of bed rest so think that is what help me get use to it .obvisously that won't suit you im sure you want to be as active as possible . Now my mum has bad o/a and she had codiene phosphate and paracetamol then moved onto dyhydrcodiene it's really up to you I think you know what you have had before maybe the gp will give you something for nausea in the short term maybe the gp will have more knowledge of how long it will take but to me it more important if you had any relief from the pain if so maybe it's worth continuing.good luck sorry for waffling on but amongst other things I have fibro and it makes me bang on that's my excuse

    Take care

    Love Squeák 🐷🐭xxxx

  • Just something I forgot don't take amltriptline in the day

    You could take it early evening so you sleep better earlier

    They say best dose for pain of amitriptyline is 50mg, it is individual and mum has 75mg but again maybe your gp could help by slowly increasing so there some options

    Bye bye honestly

    Love Squeák 🐷🐭

  • I used to take a medication with codeine. I frequently had nausea and sometimes vomiting. It worked well, though, so I put up with it.

You may also like...